Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 24, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 28, 2013, 6:06 PM MDT for Weld County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 6:06 PM MDT (00:06 UTC)
- Expired
- May 28, 2013, 7:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 78 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3824 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801
WUUS55 KBOU 290006
SVRBOU
COC123-290100-
/O.NEW.KBOU.SV.W.0024.130529T0006Z-130529T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
606 PM MDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO...
* UNTIL 700 PM MDT
* AT 605 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAWNEE
BUTTES...OR 39 MILES NORTH OF FORT MORGAN...MOVING NORTHEAST AT 20
MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAWNEE BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 10373 4082 10383 4073 10393 4075 10409
4084 10418 4100 10418
TIME...MOT...LOC 0005Z 220DEG 16KT 4081 10405
HAIL...1.25IN
WIND...60MPH
$$
RJK1 follow-up statement
242
WWUS55 KBOU 290035
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
635 PM MDT TUE MAY 28 2013
COC123-290045-
/O.CAN.KBOU.SV.W.0024.000000T0000Z-130529T0100Z/
WELD CO-
635 PM MDT TUE MAY 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4100 10373 4082 10383 4073 10393 4075 10409
4084 10418 4100 10418
TIME...MOT...LOC 0030Z 220DEG 16KT 4091 10394
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:06 PM MDT, 2 hours earlier.
Area forecast discussion, May 28, 4:06 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 406 PM MDT TUE MAY 28 2013 .SHORT TERM...SOUTHEAST FLOW ACROSS THE PLAINS HAS BEEN FEEDING MOISTURE ACROSS THE PLAINS WITH A ZONE OF CONVERGENCE NOW EVIDENT FROM NEAR KDEN TO NORTHEASTERN WELD COUNTY. SHOWER ACTIVITY HAS INITIATED AND IS PROGRESSING NORTH-NORTHEASTWARD WITH THE FLOW ALOFT. SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER WITH LARGE HAIL AND/OR DAMAGING WINDS. SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT THROUGH 04Z THIS EVENING. OVER THE MOUNTAINS...MID LEVEL MOISTURE HAS BEEN INCREASING AHEAD OF AN UPPER TROUGH DIGGING INTO THE GREAT BASIN. THIS TROUGH WILL MOVE OVER THE STATE LATER TONIGHT WITH SCATTERED SHOWERS DEVELOPING AHEAD OF THE TROUGH. THE UPPER TROUGH AXIS WILL BE SWINGING OUT OF THE STATE TOMORROW AFTERNOON WITH DRIER AIR MOVING BACK OVER THE STATE. AT LOW LEVELS...COOLER TEMPERATURES WILL MOVE INTO THE STATE FROM THE NORTH AS THE SURFACE LOW DROPS DOWN TO THE OKLAHOMA PANHANDLE. THE COOLER AIR WILL KEEP THE AIRMASS MORE STABLE TOMORROW AFTERNOON... SO LESS SHOWER ACTIVITY IS EXPECTED THEN. .LONG TERM...BY WEDNESDAY EVENING MODELS GENERALLY AGREE THAT THE SHORTWAVE TROUGH AND UPPER LOW PASSING OVER WYOMING DURING THE DAY WILL BE EAST OF THE AREA. IN ITS WAKE DRIER AND COOLER CONDITIONS. WEST-NORTHWEST FLOW ALOFT ON BACK SIDE OF TROUGH SHOULD CONTINUE TO PRODUCE SCATTERED RAIN AND SNOW SHOWERS IN MTN AREAS..PARTICULARLY ON WEST FACING SLOPES. CHANCE OF T-STORMS MUCH LOWER BY THEN BUT WILL KEEP A SLIGHT CHANCE OF THUNDER AREAWIDE THROUGH THE EVENING. UPPER WEST SLOPES GENERALLY ABOVE 9500 FEET COULD PICK UP AN INCH OR SO OF SNOW BY MORNING. AFTER MIDNIGHT PRECIP EAST OF MTNS PRETTY MUCH OVER...WITH PRECIP WINDING DOWN IN THE HIGH COUNTRY WITH THE ARRIVAL OF DRIER AIR AT MID-LEVELS. ON THURSDAY...COLD POOL ALOFT ASSOCIATED WITH THE UPPER TROUGH WHICH MODELS SHOW MAKING VERY SLOPE EASTWARD PROGRESS AWAY FROM COLORADO...WILL KEEP TEMPERATURES SEVERAL DEGS BELOW AVERAGE EVEN AS SKIES CLEAR...MAINLY EAST OF THE MTNS WITH DOWNSLOPE. NEXT COUPLE OF DAYS...ZONAL FLOW SENDS POCKETS OF MID-LEVEL MOISTURE INTO THE NRN MTNS...ENOUGH TO WARRANT A SLIGHT CHANCE OF SHOWERS EACH AFTERNOON AND EVENING THROUGH SATURDAY. DURING THE SAME PERIOD AFTER A COUPLE CHILLY NIGHTS...TEMPERATURES EVENTUALLY RETURN TO SEASONAL AVERAGES BY SUNDAY SUNNY/MOSUNNY SKIES. EVEN MTNS STAY DRY ON SUNDAY WITH PASSAGE OF A WEAK SHORTWAVE RIDGE. UPPER RIDGE BUILDS AND MOVES OVER THE STATE ON MONDAY WARMING TEMPERATURES AND KEEPING THINGS DRY. BY TUESDAY...MODELS HINT AT A WEAK FRONTAL SYSTEM DROPPING SOUTH ACROSS WYOMING. POSSIBLE WE COULD SEE THIS FRONT AND ANY PRECIP IT PRODUCES MOVING THROUGH NERN COLORADO BY EVENING. && .AVIATION...SOUTHEAST WINDS WILL PERSIST THIS EVENING AS THE APPROACHING UPPER TROUGH OVER THE GREAT BASIN HOLDS THE SURFACE LOW OVER CENTRAL COLORADO. SOUTHWESTERLY FLOW ALOFT WILL BRING DRIER AIR OUT OF THE MOUNTAINS AND HELP KEEP DEVELOPING SHOWER ACTIVITY TO THE EAST AND NORTH OF THE DENVER METRO AREA. AIRMASS WILL STABILIZE LATER THIS EVENING AS A SURGE OF COOLER AIR COMES IN FROM THE NORTH OVERNIGHT. && .HYDROLOGY...NO CONCERNS. RAINFALL INTENSITIES FROM SHOWERS THAT DEVELOP OVERNIGHT ARE EXPECTED TO REMAIN TOO LOW TO PRODUCE EXCESSIVE RAINFALL. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM....BAKER AVIATION...DANKERS
Hazardous weather outlook, May 28, 10:45 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1045 AM MDT TUE MAY 28 2013 COZ030>051-291645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1045 AM MDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON...OVER THE MOUNTAINS AND ON THE NORTHEAST PLAINS. OVER THE MOUNTAINS AND ADJACENT PLAINS...EXPECT MAINLY HIGH-BASED STORMS WITH GUSTY WINDS TO 45 MPH WITH SHOWERS THAT DEVELOP. OVER THE FAR NORTHEAST PLAINS...THERE WILL BE A SLIGHT CHANCE FOR SEVERE STORMS WITH HAIL UP TO ONE AND A QUARTER INCHES IN DIAMETER AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS WILL BE EAST AND NORTH OF A LINE FROM AKRON TO MERINO. THE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES INTO COLORADO FROM THE GREAT BASIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY WITH SOME SNOW IN THE MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY MORNING. OTHERWISE...IT WILL BE DRY OVER NORTHEAST COLORADO FROM THURSDAY THROUGH SATURDAY. IN THE MOUNTAINS...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR NORTHEAST PLAINS LATER THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 28, 5:32 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
532 PM MDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 9 W PEETZ 40.97N 103.29W
05/28/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
&&
JKLocal storm report, May 28, 5:40 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
540 PM MDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL NNW PEETZ 40.96N 103.12W
05/28/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
0531 PM HAIL 9 W PEETZ 40.97N 103.29W
05/28/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:27 PM MDT | Tornado Warning | BOU | Phillips, Sedgwick | 48 min |
| May 28, 7:16 PM MDT | Special Weather Statement | BOU | Elbert | 29 min |
| May 28, 7:16 PM MDT | Tornado Warning | BOU | Sedgwick | 44 min |
| May 28, 7:33 PM MDT | Special Weather Statement | BOU | Logan | 27 min |
| May 28, 7:36 PM MDT | Special Weather Statement | BOU | Arapahoe | 24 min |
| May 28, 7:47 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 43 min |
| May 28, 8:11 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 49 min |
| May 28, 8:22 PM MDT | Tornado Warning | BOU | Logan | 23 min |
| May 28, 8:46 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 44 min |
| May 28, 9:28 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 32 min |
| May 28, 9:52 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 38 min |
| May 28, 10:20 PM MDT | Areal Flood Advisory | BOU | Logan | 85 min |
| May 28, 10:26 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 34 min |
| May 28, 11:50 PM MDT | Areal Flood Advisory | BOU | Logan | 115 min |
| May 29, 1:49 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 41 min |
| May 29, 2:19 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 41 min |
| May 29, 2:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.